Alert archive / Tennessee / Freeze Warnings in 2012

Freeze Warning 3, NWS Morristown, TN

April 23, 20127 counties in Tennessee

NWS Morristown, TN issued this freeze warning at Apr 23, 2012, 4:30 AM EDT for 7 counties in Tennessee. It took effect at Apr 24, 2012, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2012, 4:30 AM EDT (08:30 UTC)
In effect from
Apr 24, 2012, 4:00 AM EDT
Expired
Apr 24, 2012, 9:00 AM EDT
In force
5 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-150 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS74 KMRX 230830
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 AM EDT MON APR 23 2012

...STRONG NORTHWEST WINDS TODAY AND TONIGHT...

.AN AREA OF LOW PRESSURE OVER THE MID-ATLANTIC COAST WILL CONTINUE
TO MOVE NORTH TODAY...KEEPING A TIGHT PRESSURE GRADIENT OVER THE
CENTRAL AND SOUTHERN APPALACHIANS. THIS SYSTEM WILL CREATE WINDY
CONDITIONS THROUGH TONIGHT...ACROSS SOUTHWESTERN VIRGINIA AND
NORTHERN PARTS OF EAST TENNESSEE...INCLUDING THE SMOKY MOUNTAINS. 

COLDER AIR FLOWS INTO THE REGION TONIGHT...AND TEMPERATURES ARE
LIKELY TO FALL BELOW FREEZING IN THE NORTHERN AND SMOKY MOUNTAINS
OF EAST TENNESSEE. HOWEVER...WINDS STAY UP AND SHOULD INHIBIT
SIGNIFICANT AREAS OF FROST FROM DEVELOPING.

TNZ018-041-043-045-047-072-074-231630-
/O.NEW.KMRX.FZ.W.0003.120424T0800Z-120424T1300Z/
/O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
430 AM EDT MON APR 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE
FREEZE WARNING IS ONLY FOR THE NORTHERN AND SMOKY MOUNTAINS OF EAST
TENNESSEE. 

* EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST
  WINDS TO THE REGION...THEN NEAR AND BELOW FREEZING TEMPERATURES
  LATE TONIGHT. 

* TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
  WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. TEMPERATURES WILL
  FALL BELOW 32 DEGREES OVER THE NORTHERN AND SMOKY MOUNTAINS OF
  EAST TENNESSEE...FROM 4AM EDT THROUGH 9AM EDT TUESDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED
  INDOORS. FREEZING TEMPERATURES TONIGHT MAY KILL CROPS AND OTHER
  SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. 

&&

$$

TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-231630-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
430 AM EDT MON APR 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY 
  NORTHWEST WINDS TO THE REGION. 

* TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
  WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR 
  PLACED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

TG
5 follow-up statements
131 
WWUS74 KMRX 231440
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 AM EDT MON APR 23 2012

...STRONG NORTHWEST WINDS TODAY AND TONIGHT...

.AN AREA OF LOW PRESSURE OVER THE MID-ATLANTIC COAST WILL
CONTINUE TO MOVE NORTH TODAY...KEEPING A TIGHT PRESSURE GRADIENT
OVER THE CENTRAL AND SOUTHERN APPALACHIANS. THIS SYSTEM WILL
CREATE WINDY CONDITIONS THROUGH TONIGHT...ACROSS SOUTHWESTERN
VIRGINIA AND NORTHERN PARTS OF EAST TENNESSEE...INCLUDING THE
SMOKY MOUNTAINS.

COLDER AIR FLOWS INTO THE REGION TONIGHT...AND TEMPERATURES ARE
LIKELY TO FALL BELOW FREEZING IN THE NORTHERN AND SMOKY MOUNTAINS
OF EAST TENNESSEE. HOWEVER...WINDS STAY UP AND SHOULD INHIBIT
SIGNIFICANT AREAS OF FROST FROM DEVELOPING.

TNZ018-041-043-045-047-072-074-232245-
/O.CON.KMRX.FZ.W.0003.120424T0800Z-120424T1300Z/
/O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1040 AM EDT MON APR 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

* EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY 
  NORTHWEST WINDS TO THE REGION...THEN NEAR AND BELOW FREEZING 
  TEMPERATURES LATE TONIGHT. 

* TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 
  MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. 
  TEMPERATURES WILL FALL BELOW 32 DEGREES OVER THE NORTHERN AND 
  SMOKY MOUNTAINS OF EAST TENNESSEE...FROM 4AM EDT THROUGH 9AM 
  EDT TUESDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR 
  PLACED INDOORS. FREEZING TEMPERATURES TONIGHT MAY KILL CROPS 
  AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING.

&&

$$

TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-232245-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
1040 AM EDT MON APR 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY 
  NORTHWEST WINDS TO THE REGION. 

* TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 
  MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR 
  PLACED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
067 
WWUS74 KMRX 231929
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT MON APR 23 2012

...STRONG NORTHWEST WINDS TONIGHT...

.AN AREA OF LOW PRESSURE OVER THE MID-ATLANTIC COAST WILL
CONTINUE TO MOVE NORTH TONIGHT...KEEPING A TIGHT PRESSURE GRADIENT
OVER THE CENTRAL AND SOUTHERN APPALACHIANS. THIS SYSTEM WILL CREATE
WINDY CONDITIONS THROUGH TONIGHT...ACROSS SOUTHWESTERN VIRGINIA AND
NORTHERN PARTS OF EAST TENNESSEE...INCLUDING THE SMOKY MOUNTAINS.

COLDER AIR FLOWS INTO THE REGION TONIGHT...AND TEMPERATURES ARE
LIKELY TO FALL BELOW FREEZING IN THE NORTHERN AND SMOKY MOUNTAINS
OF EAST TENNESSEE. HOWEVER...WINDS STAY UP AND SHOULD INHIBIT
SIGNIFICANT AREAS OF FROST FROM DEVELOPING.

TNZ018-041-043-045-047-072-074-240330-
/O.CON.KMRX.FZ.W.0003.120424T0800Z-120424T1300Z/
/O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
329 PM EDT MON APR 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

* EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY 
  NORTHWEST WINDS TO THE REGION...THEN NEAR AND BELOW FREEZING 
  TEMPERATURES LATE TONIGHT. 

* TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
  WILL OCCUR TONIGHT. TEMPERATURES WILL FALL BELOW 32 DEGREES OVER
  THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE...FROM 4AM EDT
  THROUGH 9AM EDT TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR 
  PLACED INDOORS. FREEZING TEMPERATURES TONIGHT MAY KILL CROPS 
  AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING.

&&

$$

TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-240330-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
329 PM EDT MON APR 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY 
  NORTHWEST WINDS TO THE REGION. 

* TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 
  MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR 
  PLACED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
795 
WWUS74 KMRX 240150
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
950 PM EDT MON APR 23 2012

...STRONG NORTHWEST WINDS AND FREEZING TEMPERATURES TONIGHT...

.AN AREA OF LOW PRESSURE EXITING THE REGION WILL CONTINUE TO CREATE
WINDY CONDITIONS TONIGHT...ACROSS SOUTHWESTERN VIRGINIA AND
NORTHERN PARTS OF EAST TENNESSEE...INCLUDING THE SMOKY MOUNTAINS.

COLDER AIR REMAINS OVER THE REGION TONIGHT...AND TEMPERATURES ARE
LIKELY TO FALL BELOW FREEZING IN THE NORTHERN AND SMOKY MOUNTAINS
OF EAST TENNESSEE. HOWEVER...THE STRONG WINDS SHOULD INHIBIT
SIGNIFICANT AREAS OF FROST FROM DEVELOPING.

TNZ018-041-043-045-047-072-074-241000-
/O.CON.KMRX.FZ.W.0003.120424T0800Z-120424T1300Z/
/O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
950 PM EDT MON APR 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

* EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY 
  NORTHWEST WINDS TO THE REGION...THEN NEAR AND BELOW FREEZING 
  TEMPERATURES LATE TONIGHT. 

* TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 
  MPH WILL OCCUR TONIGHT. TEMPERATURES WILL FALL BELOW 32 
  DEGREES OVER THE NORTHERN AND SMOKY MOUNTAINS OF EAST 
  TENNESSEE...FROM 4 AM EDT THROUGH 9 AM EDT TUESDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR 
  PLACED INDOORS. FREEZING TEMPERATURES TONIGHT MAY KILL CROPS 
  AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING.

&&

$$

TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-241000-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
950 PM EDT MON APR 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY 
  NORTHWEST WINDS TO THE REGION. 

* TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 
  MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR 
  PLACED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
033 
WWUS74 KMRX 240804
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
404 AM EDT TUE APR 24 2012

...PATCHY AREAS OF FROST AND FREEZING TEMPERATURES THIS MORNING...

.WINDS DECREASED OVERNIGHT ENOUGH TO ALLOW THE WIND ADVISORY TO BE
CANCELLED EARLY. THIS ALSO HELPED PATCHY AREAS OF FROST TO FORM
THIS MORNING IN SHELTERED VALLEYS AND OUTLYING RURAL AREAS...
WITH FREEZING TEMPERATURES EXPECTED IN THE SMOKY AND NORTHERN
MOUNTAINS OF EAST TENNESSEE. 

TNZ018-041-043-045-047-072-074-241300-
/O.CAN.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
/O.CON.KMRX.FZ.W.0003.000000T0000Z-120424T1300Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
404 AM EDT TUE APR 24 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

* EVENT...NEAR AND BELOW FREEZING TEMPERATURES THIS MORNING FOR A
  FEW HOURS.

* TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES OVER THE
  NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE...FROM 4 AM EDT
  THROUGH 9 AM EDT TODAY.

* IMPACTS...FREEZING TEMPERATURES EARLY THIS MORNING MAY KILL CROPS
  AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED. IF YOU COVERED ANY OUTDOOR
VEGETATION OR CROPS WITH PLASTIC OR MULCH...REMEMBER TO UNCOVER
THEM LATER THIS MORNING.

&&

$$

TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-240915-
/O.CAN.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
404 AM EDT TUE APR 24 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

A LARGE AREA OF LOW PRESSURE MOVED NORTHEAST OF THE REGION
OVERNIGHT ENOUGH TO ALLOW STRONG WEST TO NORTHWEST WINDS TO
DIMINISH. THUS...THE WIND ADVISORY WAS CANCELLED EARLY. 

$$

TG
542 
WWUS74 KMRX 241300
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 AM EDT TUE APR 24 2012

...FREEZE WARNING CANCELLED...

.THE TEMPERATURE SHOULD BE ABOVE NORMAL AT MOST LOCATION AND WILL
CONTINUE TO RISE SO THE FREEZE WARNING HAS BEEN CANCELED.

TNZ018-041-043-045-047-072-074-241400-
/O.CAN.KMRX.FZ.W.0003.000000T0000Z-120424T1300Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
900 AM EDT TUE APR 24 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE
FREEZE WARNING.

THE TEMPERATURE SHOULD BE ABOVE FREEZING AT MOST LOCATIONS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Apr 23, 4:16 AM EDT, 14 minutes earlier.

Area forecast discussion, Apr 23, 4:16 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
416 AM EDT MON APR 23 2012

.SHORT TERM...(TODAY AND TONIGHT)...RADAR RETURNS HAVE BEEN RATHER
SPARSE AND WEAK SO FAR OVERNIGHT...BUT MOISTURE DOES APPEAR TO BE
ROTATING SOUTH FROM THE CENTRAL APPALACHIANS. MODEL FORECAST
SOUNDINGS FOR THIS MORNING DO SHOW STEEP LAPSE RATES AND CAPES OF
AROUND 50 J/KG OR HIGHER. THUS...I STILL EXPECT SOME SHOWERS TO
DEVELOP AND PASS ACROSS AT LEAST SW VA AND NE TN DURING THE MORNING
HOURS. SOME SHOWERS WILL BE RAIN...SOME SNOW. INTERNET ACCESS HAS
BEEN DOWN THIS MORNING...BUT PER 12 PLANET CHAT WINTER WEATHER DESK
GRAPHICS ARE MUCH MORE IN LINE WITH THE DRIER NAM QPF AND LESSER
SNOW AMOUNTS FROM THE NAM MODEL (GFS HEAVY QPF AND HEAVIER SNOW
AMOUNTS NOT A GOOD CHOICE). NW LOW LEVEL UPSLOPE FLOW IS A POSITIVE
FOR SNOW SHOWERS...BUT SURFACE AND BOUNDARY LAYER TEMPS DON'T FAVOR
MUCH SNOW. THUS...BACKED OFF SNOW JUST A BIT.

OTHERWISE...WINDS ARE INCREASING AND SHOULD BECOME QUITE GUSTY LATER
THIS MORNING THROUGH THE DAY. WIND ADVISORY IS ON TRACK WITH NO
CHANGES MADE. WINDS INHIBIT FROST TONIGHT...BUT I AGREE WITH
NEIGHBORING NWS OFFICES ON A FREEZE WARNING FOR SMOKIES AND NRN
MTNS...RUNNING FROM 4AM TO 9AM TUESDAY.

MOS GUIDANCE GENERALLY FOLLOWED EXCEPT FOR UNDERCUTTING MOS FOR
HIGHS TODAY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)...COLD UPPER TROUGH BEGINS
TO SHIFT EAST TUESDAY. SHORT WAVE ENERGY MOVES SOUTHEAST INTO THE
FORECAST AREA AROUND STRONG UPPER LEVEL RIDGE ACROSS EASTERN TWO
THIRDS OF THE COUNTRY. THIS WILL INCREASE CLOUDS ACROSS THE REGION
KEEP A SLIGHT CHANCE OF SHOWERS OVER THE AREA AND ALLOW WINDS TO
STY FAIRLY STRONG FROM THE WEST TO NORTHWEST. TEMPERATURES WILL
WARM INTO THE 60S EXCEPT UPPER 50S NORTHEAST AND HIGHER ELEVATIONS.
ANOTHER WEAK DISTURBANCE OR TWO WILL CONTINUE THIS PATTERN TUESDAY
NIGHT AND WEDNESDAY AND A WARM FRONT WILL HELP TO TRIGGER MORE
SHOWERS AND POSSIBLE THUNDERSTORMS AS WARMER MORE UNSTABLE AIR MASS
MOVES IN FROM THE SOUTHWEST WEDNESDAY. BEST PRECIPITATION CHANCES
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS NEXT COLD FRONT
APPROACHES AND THEN PASSES THROUGH. FRIDAY NIGHT AND SATURDAY THE
COLD FRONT COMES BACK THROUGH AS A WARM FRONT AND YET ANOTHER
SYSTEM WILL KEEP SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY.
TEMPERATURES WILL BE MORE SEASONAL FROM WEDNESDAY THROUGH SUNDAY
WITH HIGHS IN THE 60S AND 70S AND LOWS IN THE 40S AND 50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  40  67  47  76 /  10   0  10  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  55  37  61  45  74 /  10  10  10  20  30
OAK RIDGE, TN                       57  38  62  46  73 /  10  10  10  20  30
TRI CITIES AIRPORT, TN              50  30  58  38  68 /  50  10  20  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR THE FOLLOWING ZONES:
     ANDERSON...BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...
     COCKE SMOKY MOUNTAINS...HANCOCK...HAWKINS...JOHNSON...
     MORGAN...NORTHWEST CARTER...NORTHWEST GREENE...ROANE...
     SCOTT TN...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SULLIVAN...UNICOI...UNION...WASHINGTON
     TN.

     FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...UNICOI.

VA...WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR THE FOLLOWING ZONES:
     LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

TG/TD
Hazardous weather outlook, Apr 22, 4:52 AM EDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 AM EDT SUN APR 22 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
452 AM EDT SUN APR 22 2012 /352 AM CDT SUN APR 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

WINDY CONDITIONS DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. RAIN
SHOWERS ARE EXPECTED TO CHANGE TO SNOW SHOWERS...MAINLY OVER THE
HIGHER ELEVATIONS OF NORTHEAST TENNESSEE AND MUCH OF SOUTHWESTERN
VIRGINIA. SNOW ACCUMULATIONS WILL BE SPARSE AND MAINLY AN INCH OR
LESS...EXCEPT FOR LOCALLY HEAVIER AMOUNTS POSSIBLE ABOVE 3000 FEET.

WIND CHILLS WILL ALSO BE A FACTOR TO CONSIDER...AS TEMPERATURES
FALL INTO THE 30S TONIGHT AND WINDS GUST OVER 30 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SNOW SHOWERS TAPER OFF MONDAY MORNING...BUT WINDY CONDITIONS LINGER
THROUGH MONDAY NIGHT. THESE STRONG WINDS SHOULD INHIBIT AREAS OF
FROST FROM DEVELOPING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TG/TD

Nearby

Freeze Warnings in Tennessee, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.